Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pharmacotherapy. 1986 Jul-Aug;6(4):193-5.

Neuroleptic-induced catatonia after abrupt withdrawal of amantadine during neuroleptic therapy.

Abstract

Catatonic reactions to high-potency neuroleptic drugs have been described in the literature. Our patient developed neuroleptic-induced catatonia (NIC) after abrupt withdrawal of amantadine, a dopaminergic agent that has been implicated in neuroleptic malignant syndrome (NMS) on its discontinuation. This case report adds support to the hypothesis that NIC and NMS are 2 syndromes on a continuum of dopamine blockade, each of which may be treated with or uncovered by amantadine therapy.

PMID:
2877444
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for John Wiley & Sons, Inc.
    Loading ...
    Write to the Help Desk